Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

May 13, 2011Haralson County, Georgia

NWS Atlanta, GA issued this special weather statement at May 13, 2011, 2:49 PM EDT for Haralson County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 2:49 PM EDT (18:49 UTC)
Expired
May 13, 2011, 3:15 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA

County Haralson County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1122 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS82 KFFC 131849
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT FRI MAY 13 2011

GAZ041-131915-
249 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HARALSON COUNTY UNTIL 315 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH OF FELTON TO WEST OF TALLAPOOSA...
MOVING NORTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HARALSON COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE TALLAPOOSA...FELTON...BUCHANAN AND EUBANK
LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3390 8533 3391 8508 3390 8504 3383 8504
      3381 8505 3376 8505 3373 8535 3372 8535
      3373 8536 3385 8538
TIME...MOT...LOC 1848Z 227DEG 27KT 3397 8519 3391 8517
          3386 8520 3375 8533

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 13, 1:56 PM EDT, 53 minutes earlier.

Area forecast discussion, May 13, 1:56 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT FRI MAY 13 2011

.PREV DISCUSSION... /ISSUED 1002 AM EDT FRI MAY 13 2011/

UPDATE...
CURRENT GRIDS/FORECAST PRODUCTS ARE LOOKING GOOD FOR TODAY...NO
MORNING UPDATE IS ANTICIPATED.

PREV DISCUSSION... /ISSUED 738 AM EDT FRI MAY 13 2011/

PREV DISCUSSION... /ISSUED 400 AM EDT FRI MAY 13 2011/

SHORT TERM /TODAY THROUGH SUNDAY/...

LATEST MSAS ANALYSIS CONTINUES TO SHOW THE LOCAL AREA SANDWICHED
BETWEEN MAJOR WEATHER SYSTEMS WITH HIGH PRESSURE OVER THE NORTHERN
GULF OF MEXICO THROUGH THE EASTERN CAROLINAS AND LOW PRESSURE
DEVELOPING OVER THE NORTHERN PLAINS STATES. ALTHOUGH MOST OF THE
DEEP SOUTH HAS SEEN A MODERATING AIRMASS OVER THE LAST FEW
DAYS...RESIDUAL DRY AIR CONTINUES FROM ROUGHLY ATL TO ABY WHERE
DEWPOINTS CONTINUE IN THE LOWER 60S AS OPPOSED TO MID TO UPPER 60S
ELSEWHERE. THE SOURCE OF THE MOST SIGNIFICANT SENSIBLE WEATHER
FOR THE AREA THE NEXT 48 HOURS CONTINUES TO BE ALOFT IN THE FORM
OF A CLOSED 500 MB LOW NOW OVER NORTHERN OKLAHOMA AND KANSAS.
STRONG DIFFLUENT FLOW AHEAD OF THIS FEATURE IS PRODUCING A LINE OF
SHOWERS AND THUNDERSTORMS ENTERING INTO THE TENNESSEE VALLEY.

FOR TODAY...BOTH THE GFS AND NAM12 INDICATE A SHORTWAVE EMBEDDED
IN THE LARGE SCALE TROUGH WILL MOVE OUT OF THE LOWER MISSISSIPPI
VALLEY TOWARD THE AREA LATE TODAY WITH THE NAM12 3 TO 6 HOURS
SLOWER. ALTHOUGH MEAGER MOISTURE VALUES WILL CONTINUE TO BE A
LIMITING FACTOR...ESPECIALLY TO THE SOUTH AND EAST WHERE MIXING
PROFILE IS EXCELLENT...EXPECT INCREASINGLY DIFFLUENT FLOW ALONG
WITH AFOREMENTIONED SHORTWAVE TO PARTIALLY OFFSET THIS. IN
ADDITION...ENOUGH LOW LEVEL MOISTURE AND COOL TEMPS ALOFT EXIST
TO RESULT IN MODIFIED CAPE VALUES IN EXCESS OF 3000 J/KG THIS
AFTERNOON FOR NORTHERN AND WESTERN SECTIONS. THIS WILL TAIL OFF
QUICKLY WITH LOSS OF HEATING SO IT REALLY BECOMES MORE OF A TIMING
ISSUE. EXPECT ISOLATED ACTIVITY THIS AFTERNOON UNTIL LINE OF
CONVECTION APPROACHES AFT 00Z. INSTABILITY SHOULD REMAIN
SUFFICIENT TO KEEP STORMS GOING OVER THE WESTERN SECTIONS AND WILL
INCLUDE A SHARP POP GRADIENT AS ACTIVITY WANES TOWARD 06Z. GIVEN
INSTABILITY...RESIDUAL DRY AIR ALOFT...AND COLDER MID LEVEL AIR
ARRIVING LATE...SHOULD SEE SOME STRONG STORM POTENTIAL WITH EVEN A
SEVERE STORM OR TWO NOT OUT OF THE QUESTION.

ACTIVITY WILL BE ON THE WANE AS IT PROGRESSES EAST INTO THE
OVERNIGHT HOURS...BUT ENOUGH UPPER SUPPORT TO WARRANT CHANCE POPS
THROUGH 12Z SAT. THEREAFTER...FORECAST BECOMES A BIT MORE
CHALLENGING AS MODELS HAVE BEEN SHOWING LIKELY POPS THE LAST
SEVERAL DAYS FOR THIS TIMEFRAME AND NOW SEEM TO HAVE BACKED OFF.
LOOKS MORE LIKE A TIMING ADJUSTMENT AS FRONT MOVES MORE RAPIDLY
AND ALTHOUGH WE KEEP SURFACE SOUTHWEST FLOW...IT APPEARS LIKELY
THAT THE NORTHWEST HALF OF THE AREA BECOMES DRY SLOTTED AND THE
LIKELY POPS ARE RELEGATED TO THE SOUTHEAST CORNER THROUGH 18Z.
STILL WILL HAVE TO CONTEND WITH THE UPPER LOW AND DIFFLUENCE
ALOFT...BUT BUFR SOUNDINGS INDICATE LOWERING PWATS AND MARGINAL
INSTABILITY AND WILL THEREFORE LOWER POPS FOR THE NORTHWEST ZONES.

MORE OF A BROAD TROUGH IN STORE FOR THE REMAINDER OF THE WEEKEND
WITH ONLY SLIGHT CHANCE POPS FOR SHOWERS IN THE MOUNTAINS. MUCH
COOLER TEMPS IN STORE WITH HIGHS IN THE LOWER 70S FOR MOST NORTH
GA LOCATIONS.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...ECMWF NOW SHARING IN
THE GFS SOLUTION OF EAST COAST TROUGH BECOMING REINFORCED BY EARLY
WEEK AS A BLOCKING TYPE PATTERN SETS UP ACROSS THE MID SECTION OF
THE COUNTRY. BASED ON PLACEMENT OF THE TROUGH BY THE
MODELS...LOCAL AREA SHOULD REMAIN LARGELY DRY THROUGH THE PERIOD
AS TEMPS BEGIN TO MODERATE BACK TO SEASONAL HIGHS.

&&

.AVIATION...
18Z UPDATE...
LINE OF TSRA MOVING THROUGH ALABAMA AND NORTHWEST GEORGIA WILL
CONTINUE TO PUSH EAST. HAVE ADDED TEMPO TSRA TO THE NORTH GEORGIA
TAFS FROM 23-02Z THIS EVENING WITH SOME GUSTY WINDS. SHOULD SEE A
BIT OF A LULL AFTER THE FIRST LINE MOVES THROUGH. ENOUGH MOISTURE
WILL BE AROUND IN THE MORNING FOR AT LEAST MVFR CIGS...THOUGH SOME
GUIDANCE SUGGESTS IFR CIGS BETWEEN AROUND 10-14Z. CONVECTION
SHOULD PICK UP DURING THE DAY ON SATURDAY. HAVE CONTINUED PROB30
BUT ADJUSTED TIMING TO 12-18Z. TIMING STILL VERY UNCERTAIN.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON WINDS.
MEDIUM CONFIDENCE ON CIGS.
MEDIUM CONFIDENCE ON TIMING AND INTENSITY OF CONVECTION THIS
AFTERNOON AND EVENING.
LOW CONFIDENCE ON TIMING OF CONVECTION ON SATURDAY.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          91  63  82  56 /  20  30  60  30
ATLANTA         89  63  78  56 /  20  30  60  30
BLAIRSVILLE     82  57  74  54 /  40  40  50  30
CARTERSVILLE    86  59  78  53 /  40  50  50  30
COLUMBUS        89  64  82  58 /  30  40  60  20
GAINESVILLE     87  62  79  56 /  20  30  60  30
MACON           91  63  85  56 /  20  30  60  20
ROME            88  62  78  56 /  40  60  50  30
PEACHTREE CITY  89  60  79  53 /  20  30  60  20
VIDALIA         91  68  85  62 /  20  30  60  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...
HARALSON...LUMPKIN...MURRAY...PAULDING...PICKENS...POLK...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&
Hazardous weather outlook, May 13, 1:45 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
145 PM EDT FRI MAY 13 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
145 PM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS LIKELY LATE THIS AFTERNOON AND TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS
POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK UPPER LEVEL STORM SYSTEM WILL APPROACH GEORGIA TONIGHT. A
WEAK COLD FRONT WILL REMAIN WEST OF THE STATE THROUGH TONIGHT.

.PRIMARY HAZARDS...
ANY ISOLATED THUNDERSTORMS WILL PRODUCE A PERIOD OF HEAVY RAINFALL
AND DANGEROUS CLOUD TO GROUND LIGHTNING. A FEW STORMS MAY BECOME
STRONG TO SEVERE WITH HAIL AND DAMAGING WINDS. THE MOST LIKELY
LOCATION FOR SEVERE THUNDERSTORMS WILL BE NORTH OF A LINE FROM
BUCHANAN TO CUMMING TO GAINESVILLE THIS AFTERNOON AND EVENING.

.DISCUSSION...
THE ATMOSPHERE WILL BECOME SOMEWHAT UNSTABLE THIS AFTERNOON AND
EVENING. CAPE VALUES WILL RANGE BETWEEN 1000 AND 1500...THOUGH
VERTICAL WIND SHEAR WILL REMAIN SOMEWHAT WEAK. HOWEVER...EVEN WITH
THE WEAK SHEAR...A WEAK AREA OF LOW PRESSURE FROM NORTH GEORGIA INTO
EASTERN TENNESSEE WILL HELP TO FOCUS THE DEVELOPMENT OF
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 13, 12:55 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1255 PM EDT FRI MAY 13 2011

GAZ001-002-011-131745-
1255 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER...
CHATTOOGA AND DADE COUNTIES UNTIL 145 PM EDT...

AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTHWEST OF COLE CITY TO WEST OF MENLO...
MOVING EAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS DADE...
WESTERN WALKER... NORTHWEST CHATTOOGA COUNTIES THROUGH 145 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...
CLOUDLAND...COLE CITY...STEPHENSVILLE...TRENTON...HOOKER...
MORGANVILLE...NEW ENGLAND...TRENTON...CENTER POST...WILDWOOD...
RISING FAWN...CEDAR GROVE...COOPER HEIGHTS AND CHATTANOOGA VALLEY.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8561 3499 8531 3498 8530 3469 8536
      3469 8535 3465 8535 3464 8534 3451 8531
      3445 8550 3485 8559
TIME...MOT...LOC 1653Z 251DEG 19KT 3505 8561 3468 8583
          3449 8561
Special weather statement, May 13, 1:30 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT FRI MAY 13 2011

GAZ002-003-131815-
130 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN WALKER AND CATOOSA COUNTIES UNTIL 215 PM EDT...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO SOUTHWEST OF CENTER POST...
MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS WALKER AND CATOOSA COUNTIES THROUGH 215 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...BLUE SPRING...
BOYNTON...INDIAN SPRINGS...FORT OGLETHORPE...CHICKAMAUGA...COOPER
HEIGHTS...CHATTANOOGA VALLEY...FAIRVIEW...ROSSVILLE...LOOKOUT
MOUNTAIN...GRAYSVILLE...ROCK SPRING...CENTER POST AND LINWOOD. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3499 8498 3488 8502 3486 8506 3482 8507
      3482 8513 3472 8516 3459 8524 3459 8553
      3463 8553 3476 8545 3487 8544 3498 8536
      3498 8527 3495 8526 3499 8523
TIME...MOT...LOC 1729Z 262DEG 16KT 3499 8512 3478 8529
          3451 8546
Special weather statement, May 13, 2:09 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
209 PM EDT FRI MAY 13 2011

GAZ003-004-131900-
209 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND CATOOSA COUNTIES UNTIL 300 PM EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEAUMONT...MOVING EAST AT 15 MPH.

WIND GUSTS OF 40 MPH...FREQUENT LIGHTNING AND PEA SIZED HAIL ARE
LIKELY AS THIS STORM MOVES ACROSS WHITFIELD AND CATOOSA COUNTIES
THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WOOD STATION...BLUE SPRING...BEAUMONT...BOYNTON...RINGGOLD...ROCKY
FACE...TUNNEL HILL...SALEM...VARNELL...DAWNVILLE AND COHUTTA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3495 8483 3492 8484 3487 8482 3485 8485
      3481 8486 3480 8484 3479 8486 3473 8516
      3477 8515 3478 8520 3485 8520 3485 8526
      3490 8527 3500 8500 3500 8485
TIME...MOT...LOC 1808Z 252DEG 13KT 3484 8515
Special weather statement, May 13, 2:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT FRI MAY 13 2011

GAZ011-012-019-020-030-131915-
228 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN POLK...BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES UNTIL 315 PM
EDT...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AROUND TRION TO ARMUCHEE TO ESOM HILL...
MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS POLK...BARTOW...CHATTOOGA...FLOYD AND GORDON COUNTIES THROUGH
315 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM
HILL...LINDALE...ROME...ARMUCHEE...TIDINGS...TRION...CEDARTOWN...
SUBLIGNA...SHANNON...PINSON...EVERETT SPRINGS...PLAINVILLE...
ANTIOCH...SENEY AND OOSTANAULA. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3421 8525 3440 8526 3459 8540 3458 8535
      3459 8535 3459 8506 3462 8506 3461 8493
      3463 8491 3451 8482 3432 8482 3395 8506
      3390 8526 3390 8539 3397 8541
TIME...MOT...LOC 1826Z 253DEG 21KT 3459 8528 3443 8515
          3424 8514 3395 8534
Special weather statement, May 13, 2:48 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT FRI MAY 13 2011

GAZ002-131915-
248 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER COUNTY
UNTIL 315 PM EDT...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SUTTLES MILL...MOVING
NORTHEAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER
COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE VILLANOW AND SUTTLES MILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3472 8505 3463 8505 3462 8506 3459 8506
      3459 8511 3459 8520 3461 8522 3472 8506
TIME...MOT...LOC 1848Z 232DEG 32KT 3459 8506
Special weather statement, May 13, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EDT FRI MAY 13 2011

GAZ041-131915-
249 PM EDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN HARALSON COUNTY UNTIL 315 PM EDT...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH OF FELTON TO WEST OF TALLAPOOSA...
MOVING NORTHEAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS HARALSON COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE TALLAPOOSA...FELTON...BUCHANAN AND EUBANK
LAKE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.

&&

LAT...LON 3390 8533 3391 8508 3390 8504 3383 8504
      3381 8505 3376 8505 3373 8535 3372 8535
      3373 8536 3385 8538
TIME...MOT...LOC 1848Z 227DEG 27KT 3397 8519 3391 8517
          3386 8520 3375 8533

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 12:55 PM EDTSpecial Weather StatementFFCDade50 min
May 13, 1:30 PM EDTSpecial Weather StatementFFCCatoosa, Walker45 min
May 13, 1:46 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd44 min
May 13, 2:09 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield51 min
May 13, 2:28 PM EDTSpecial Weather StatementFFCFloyd, Gordon, Polk47 min
May 13, 2:48 PM EDTSpecial Weather StatementFFCWalker27 min
May 13, 2:56 PM EDTSpecial Weather StatementFFCMurray49 min
May 13, 3:07 PM EDTSpecial Weather StatementFFCGilmer, Pickens38 min
May 13, 3:45 PM EDTSpecial Weather StatementFFCFannin45 min
May 13, 3:55 PM EDTSpecial Weather StatementFFCForsyth50 min
May 13, 4:39 PM EDTSpecial Weather StatementFFCWhite36 min
May 13, 6:10 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee65 min
May 13, 6:28 PM EDTSpecial Weather StatementFFCHarris47 min
May 13, 6:48 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee42 min
May 13, 6:58 PM EDTSevere Thunderstorm WarningFFCHarris20 min
May 13, 7:10 PM EDTSpecial Weather StatementFFCTalbot35 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.